MAUDE Adverse Event Report: DEPUY MITEK LLC US VERSALOK DEPLOYMENT GUN *EA; ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR

DEPUY MITEK LLC US VERSALOK DEPLOYMENT GUN *EA; ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR
Model Number 214710
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/08/2013
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: the complaint device was received and evaluated.Visual observation reveals the color of the handle is slightly faded indicating it is old and seen heavy use.The trigger handle is loose and shaking as if it was missing an inner component that holds it in place.To test its functionality, a versalok ti anchor was loaded and locked.When the trigger handle is actuated, the pin does not deploy into the sleeve of the anchor.The failure of this device to perform its intended operation is confirmed.From the visual appearance, it has been determined that this device was excessively abused beyond its design intent and its failure could be attributed to field wear.A batch record review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed without incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the depuy mitek complaints system revealed no other complaints of any kind for this lot of devices that were released to distribution.This device is 2 years old and has seen heavy use in the field and therefore, at this point in time, no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).Associated medwatch: [mr#1221934-2018-51310]; [mr#1221934-2018-51311].This report is being filed from the remetrex complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
Our affiliate reported the gun was in the locked position, however, the surgeon was not able to deploy the anchor pin into the sleeve by squeezing the trigger.He also tested the gun again by using another anchor with the same result.The surgeon finished the procedure with a pushlock anchor.No patient harm reported.Addit info the device is being discarded.

Common Device Name
ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7692941
Report Number1221934-2018-53731
Device Sequence Number1753743
Product Code LXH
UDI-Device Identifier10886705004416
UDI-Public(01)10886705004416(10)1106001
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/09/2013
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number214710
Device Catalogue Number214710
Device Lot Number1106001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2013
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/09/2013
Initial Report FDA Received Date07/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1